News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: I'm Hallucinating and I don't know why. Dexedrine mabey?


 origami_fan - Sat Jun 19, 2010 11:23 am

I was on the phone Thursday night around 9'oclock. I was starting at the ceiling and I noticed that some of the white flecks were moving. But I didn't think anything of it. About 15 minutes later after I had ended the phone call things around my apartment started to move. I finally realized I was hallucinating. I also had a stomach ache too. I started to get really paranoid and I started to freak. I was seeing things move all over the place. I started to get really hot. I got so scared I hid underneath a blanket so I wouldn't see the hallucinations anymore. I got my friend to come over because I couldn't be by myself.

So basically I hallucinated and got really hot and had a bad stomach ache. The weird thing is I DON'T DO DRUGS. They only thing I had eaten that day was McDonald's Nuggets fries and some wings, I also had a few glasses of water. The only medication I take is Dexedrine. This story happened 2 days ago and I'm still seeing minor hallucinations......no wear near as bad as they were Thursday night and Friday in the afternoon. I was talking to my friends and we were looking some stuff up online. I've been on Dexedrine for 12 years. I am currently 20 and I'm wondering if my medication is starting to affect me differently. I also seem to have hallucinations when ever I am stressed or sad. I've been having a few arguments with a close friend and the hallucinations see to get worse after the arguments. Also I haven't been able to sleep for 3 days I've had about 1 hour of sleep total.
 Faye Lang, RN, MSW - Sat Jul 03, 2010 10:42 pm

Hello origami_fan,

How distressing this is for you! One of the side effects of dexedrine can be symptoms of overstimulation, which is consistent with what you have described. Although you have been on the medication for many years, your hormonal balances have altered and your body has grown, so that the effects of the medication can be different from what you have experienced in the past. It also can be cumulative in some persons. A dosage change or a medication change may be indicated. There are also some other conditions that might have similar symptoms, which would need to be ruled out, including psychiatric disorders, tumors, autoimmune conditions or circulatory issues. Please don't be frightened by those possibilities; I list them so that you'll be prepared for what the doctor is likely to evaluate. Please see your doctor at the earliest possibility and describe exactly what you have described in your post to us.

Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here